| Model Number |
SLAP HAMMER |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-613-99 slap hammer broke.This was discovered during a procedure.Additional information received on 8/29/2023: this was discovered during a tka procedure on (b)(6) 2023.The slap hammer broke when taking off the cruciate prep guide, but it did not break off inside the patient.The case was completed using another ar-613-99 slap hammer.The case was delayed for about ten minutes because the instrument had to be sterilized.The patient received additional anesthesia for the extra case time.No patient harm or significant symptoms have been reported.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Visual evaluation noted that the handle cap, t-slot boss and ball-nose spring plunger at distal end of the shaft was broken off of the assembly slap hammer.Functional testing was not performed due to the damage to the device.The most likely cause of this condition is the excessive force used to pry and/or leverage the device.